Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Is So Confusing
Mar 21, 2010

Dr. Holodniy,

I'm pretty sure I've been poz for about 9 yrs and not on meds. My CD4 has stayed in the 700-800 range. Percentage has bounced back and forth from 27%-21% and back. My highest viral load was 27,700. My labs from Dec were CD4 811 at 21%, vl 27,700. Before that it was like CD4 774 at 26%. In January, I had a lot of fatigue after a trip. I really expected bad news this time. I had resolved to start meds if my vl jumped over 30,000 or my % dropped.

I got my latest numbers today. My CD4 did drop to 703. However, my % went up to 23% and the vl dropped down to 12,600. So, I'm back being confused. I've noticed whenever my body gets my vl down like that, my CD4 usually takes a hit. It is still in the normal range and I know CD4 can fluctuate. Do you think my body working so hard to get that lower vl came at the cost of some CD4s? It has done this before and CD4 bounced back up but the vl usually goes back up. I realize this could be just a coincidence.

Thank you very much!

Response from Dr. Holodniy

I think it's coincidence. From what you describe regarding your previous numbers, I don't see any significant change. For instance, although it looks like a lot, there is no real difference between a viral load of 27,000 and 12,000. That difference is within the range of assay variability. Likewise, given the drop in CD4 count but increase in CD4%, there is no net difference. So, I think you are in great shape.



Previous
Decreasing T-cells - Viral Load Undetectable
Next
Crohns Meds,HIV,CD4Cells,Viral Load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement